MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915020
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section a1.1.Patient identifier: (b)(6).Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00494.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported via the sterling study, a 66-year-old female, underwent coil embolization of a ruptured left pericallosal artery aneurysm on (b)(6) 2022.The dimension of the aneurysm was as follows: height 4mm, dome 3.7mm, maximum aneurysm diameter 4.7mm, neck size 1.4mm, and dome-to-neck ratio of 2.6mm.The parent vessel diameter was 1.8mm.Coil embolization was performed successfully with three (3) cerenovus coils and in the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.Two additional cerenovus coils, a galaxy g3 xsft 2mm x 2cm (glx120202/ 30566874) and a galaxy g3 mini 1.5mm x 2cm (glm915020/ 30768280) were attempted to be used during the embolization procedure but were not implanted as per information received ¿the coils didn't penetrate properly the aneurysm¿ i.E., there was coil positioning difficulty with coil herniation.There were no reported intraoperative complications.The patient was discharged home on (b)(6) 2022.
 
Additional Manufacturer Narrative
Product complaint # (b)(6), updated sections on this medwatch: b4, g3, g6, h2, h6 and h10.Complaint conclusion: as reported via the sterling study, a 66-year-old female, underwent coil embolization of a ruptured left pericallosal artery aneurysm on (b)(6) 2022.The dimension of the aneurysm was as follows: height 4mm, dome 3.7mm, maximum aneurysm diameter 4.7mm, neck size 1.4mm, and dome-to-neck ratio of 2.6mm.The parent vessel diameter was 1.8mm.Coil embolization was performed successfully with three (3) cerenovus coils and in the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.Two additional cerenovus coils, a galaxy g3 xsft 2mm x 2cm (glx120202/ 30566874) and a galaxy g3 mini 1.5mm x 2cm (glm915020/ 30768280) were attempted to be used during the embolization procedure but were not implanted as per information received ¿the coils didn't penetrate properly the aneurysm¿ i.E., there was coil positioning difficulty with coil herniation.There were no reported intraoperative complications.The patient was discharged home on (b)(6) 2022.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30768280 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The ifu instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17308361
Report Number3008114965-2023-00495
Device Sequence Number7185017
Product Code KRD
UDI-Device Identifier10886704080138
UDI-Public10886704080138
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGLM915020
Device Catalogue NumberGLM915020
Device Lot Number30768280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 XSFT 2MM X 2CM
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite